question-icon

Having Problems With Ear Pressure And Motion Sickness. Is Motion Sickness A Side Effect Of SNRI Withdrawal?

default
Posted on Fri, 8 Nov 2013
Question: Is motion sickness a side effect of SNRI withdrawal. I have been having problems with ear pressure and motion sickness which seems to correlate with when i forget my SNRI
doctor
Answered by Dr. Anjana Rao Kavoor (2 days later)
Brief Answer:
You might be having SNRI withdrawal symptoms

Detailed Answer:
Hi XXXX,
Thanks for writing in to us.

I have read through your query in detail.

SSRIs and other agents. SSRIs block synaptic reuptake of serotonin. Serotonin-norepinephrine reuptake inhibitors (SNRIs) such as venlafaxine and duloxetine inhibit both serotonin and norepinephrine reuptake.

Up to 30% of patients who stop taking SSRIs/ SNRIs develop discontinuation symptoms. Six symptom clusters—disequilibrium, sensory symptoms, general somatic symptoms, sleep disturbance, GI symptoms, and affective symptoms—characterize the SSRI discontinuation syndrome.

The four most common symptoms—in decreasing order of frequency—are dizziness, nausea, lethargy, and headache.

I hope this helps.
Do write back in case of doubts.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anjana Rao Kavoor

Psychiatrist

Practicing since :2008

Answered : 1197 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Having Problems With Ear Pressure And Motion Sickness. Is Motion Sickness A Side Effect Of SNRI Withdrawal?

Brief Answer:
You might be having SNRI withdrawal symptoms

Detailed Answer:
Hi XXXX,
Thanks for writing in to us.

I have read through your query in detail.

SSRIs and other agents. SSRIs block synaptic reuptake of serotonin. Serotonin-norepinephrine reuptake inhibitors (SNRIs) such as venlafaxine and duloxetine inhibit both serotonin and norepinephrine reuptake.

Up to 30% of patients who stop taking SSRIs/ SNRIs develop discontinuation symptoms. Six symptom clusters—disequilibrium, sensory symptoms, general somatic symptoms, sleep disturbance, GI symptoms, and affective symptoms—characterize the SSRI discontinuation syndrome.

The four most common symptoms—in decreasing order of frequency—are dizziness, nausea, lethargy, and headache.

I hope this helps.
Do write back in case of doubts.

Dr.A.Rao Kavoor